I'm 19 years old and I've been having these spells for about 5 years now. Most often the symptoms are minor and include loss of vision/blackout as well as similar effects on my hearing, along with a tingling/buzzing sensation all over my body but is concentrated on my tongue, hands, and feet. They happen when I stand up from laying down or sitting. They occur anywhere from once a week/biweekly to several times a day. The symptoms are sometimes more severe. These times include the blackout/hearing loss and tingling, but those symptoms are much worse, and also include uncontrollable shaking all over my body, weakness, and I need to sit down or hold onto/lean on something to prevent myself from falling over. I experienced similar symptoms after giving blood once. That time resulted in passing out (I'm not sure how long I was out for, and it was due to not eating before donating, no one's fault but my own). They can last anywhere from 5 seconds (the lightest ones) to a minute (the most severe. This has only happened about 3 times).
I've done some research and have found things like hypoglycemia and some types of seizures that fit the symptoms, but I'd like someone else's opinion?
It does sound neurological, perhaps something about the vagus nerve. There are probably a number of neurological conditions that could be causing these spells. I couldn't name them all for you, but a neurologist could certainly help. Have you seen one before? I do have experience with neurologic Lyme Disease, and all of your symptoms could possibly be caused by Lyme.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.